Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 215, NWS Flagstaff, AZ

July 28, 2006Gila County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 28, 2006, 1:45 PM MST for Gila County, Yavapai County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 1:45 PM MST (20:45 UTC)
Expired
Jul 28, 2006, 2:15 PM MST
In force
30 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

Counties Gila County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:12 PM MSTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:02 AM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 10:02 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST FRI JUL 28 2006

.SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER
ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.DISCUSSION...A LOW PRESSURE SYSTEM IS CURRENTLY ALONG THE ARIZONA
AND NEW MEXICO BOARDER NEAR SAINT JOHNS. THIS SYSTEM IS INTERACTING
WITH A HIGH PRESSURE RIDGE TO THE NORTHWEST PRODUCING NORTHERLY FLOW
ACROSS THE STATE TODAY. AS THIS LOW WEAKENS THE WINDS WILL BECOME
SOUTHWESTERLY BY SATURDAY. WE HAVE ISSUED A FLASH FLOOD WATCH FOR
GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY
MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY
ASSOCIATED WITH THIS LOW PRESSURE SYSTEM.

EXPECT CONTINUED INSTABILITY AS LOW LEVEL MOISTURE REMAINS
ENTRENCHED THROUGHOUT THE NORTHLAND. THUNDERSTORMS SHOULD DEVELOP
ALONG THE HIGHER ELEVATION AREAS...THESE STORMS WILL THEN MOVE
SOUTHWEST INTO LOWER ELEVATION AREAS BY AFTERNOON. EXPECT SOME OF
THESE THUNDERSTORMS TO BECOME SEVERE ESPECIALLY IN THE AFTERNOON
HOURS.

THIS WET AND UNSTABLE PATTERN WILL CONTINUE THROUGH THE END OF
NEXT WEEK WITH NO BREAK IN SIGHT. MODEL SKILL AT FORECASTING BREAKS
IN THE SUMMER RAINY SEASON FOR THE EXTENDED FORECAST IS LOW AT
BEST...THEREFORE WE WILL CONTINUE THE WET PATTERN THROUGH NEXT WEEK
FRIDAY.

BOHLIN

&&

.AVIATION...FOR THE 18Z PACKAGE...AREAS OF LOW CLOUDS (AOB 1000 FT
AGL) OVER THE MOGOLLON RIM AND PORTIONS OF GILA AND YAVAPAI COUNTIES
WILL CONTINUE TO DISSIPATE BEFORE 19Z. SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE HIGHER TERRAIN OF THE KAIBAB PLATEAU...MOGOLLON RIM
AND WHITE MTNS AFTER 19Z...THEN MOVE SOUTH INTO YAVAPAI AND GILA
COUNTIES BY MID TO LATE AFTERNOON. SOME STORMS MAY CONTAIN WIND
GUSTS OVER 40 KTS...VISIBILITY BELOW 1SM IN VERY HEAVY RAIN...AND
HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS

JJ
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 10:16 AM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1016 AM MST FRI JUL 28 2006

AZZ004>018-037>040-290700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1016 AM MST FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY
A LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE ARIZONA AND NEW
MEXICO BORDER NEAR SAINT JOHNS. THIS SYSTEM HAS THE POTENTIAL FOR
SIGNIFICANT FLASH FLOODING WITH RAIN SHOWERS MOVING NORTH TO SOUTH
ALONG THE WESTERN SIDE OF THE LOW. THEREFORE WE HAVE ISSUED A FLASH
FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES
THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE
AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM.

EXPECT CONTINUED THUNDERSTORM ACTIVITY FOR THE REST OF NORTHERN
ARIZONA TODAY WITH ISOLATED SEVERE WITH HAIL UP TO 1 INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS
ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOHLIN

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:10 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai15 min
Jul 27, 5:29 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai22 min
Jul 27, 6:00 PM MSTSevere Thunderstorm WarningFGZNavajo30 min
Jul 27, 6:29 PM MSTSevere Thunderstorm WarningFGZNavajo14 min
Jul 27, 7:03 PM MSTSevere Thunderstorm WarningFGZCoconino27 min
Jul 27, 8:08 PM MSTSevere Thunderstorm WarningFGZApache37 min
Jul 27, 9:02 PM MSTSevere Thunderstorm WarningFGZApache28 min
Jul 27, 9:31 PM MSTSevere Thunderstorm WarningFGZApache29 min
Jul 27, 11:23 PM MSTSevere Thunderstorm WarningFGZGila, Navajo37 min
Jul 28, 9:56 AM MSTFlash Flood WatchFGZApache, Coconino, Gila, Navajo, Yavapai11 hr
Jul 28, 10:50 AM MSTSevere Thunderstorm WarningFGZApache, Gila, Navajo25 min
Jul 28, 11:14 AM MSTSevere Thunderstorm WarningFGZGila, Navajo31 min
Jul 28, 12:03 PM MSTSevere Thunderstorm WarningFGZCoconino27 min
Jul 28, 12:19 PM MSTTornado WarningFGZGila26 min
Jul 28, 12:22 PM MSTSevere Thunderstorm WarningFGZGila23 min
Jul 28, 12:24 PM MSTSevere Thunderstorm WarningFGZGila14 min
Jul 28, 12:27 PM MSTSevere Thunderstorm WarningFGZCoconino33 min
Jul 28, 12:31 PM MSTSevere Thunderstorm WarningFGZGila29 min
Jul 28, 12:31 PM MSTSevere Thunderstorm WarningFGZCoconino11 min
Jul 28, 12:45 PM MSTTornado WarningFGZGila15 min
Jul 28, 12:45 PM MSTTornado WarningFGZGila15 min
Jul 28, 12:53 PM MSTSevere Thunderstorm WarningFGZGila37 min
Jul 28, 12:59 PM MSTSevere Thunderstorm WarningFGZCoconino31 min
Jul 28, 1:00 PM MSTSevere Thunderstorm WarningFGZGila30 min
Jul 28, 1:06 PM MSTTornado WarningFGZGila24 min
Jul 28, 1:29 PM MSTTornado WarningFGZGila16 min
Jul 28, 1:30 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai30 min
Jul 28, 1:38 PM MSTSevere Thunderstorm WarningFGZGila37 min
Jul 28, 1:39 PM MSTSevere Thunderstorm WarningFGZCoconino36 min
Jul 28, 1:56 PM MSTFlash Flood WarningFGZCoconino, Yavapai34 min
Jul 28, 2:01 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai29 min
Jul 28, 2:12 PM MSTTornado WarningFGZGila18 min
Jul 28, 2:30 PM MSTSevere Thunderstorm WarningFGZGila30 min
Jul 28, 2:46 PM MSTSevere Thunderstorm WarningFGZCoconino, Gila, Yavapai29 min
Jul 28, 2:59 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai31 min
Jul 28, 2:59 PM MSTSevere Thunderstorm WarningFGZYavapai31 min
Jul 28, 3:16 PM MSTSevere Thunderstorm WarningFGZCoconino, Gila, Yavapai29 min
Jul 28, 3:25 PM MSTFlash Flood WarningFGZCoconino, Yavapai50 min
Jul 28, 3:31 PM MSTSevere Thunderstorm WarningFGZYavapai18 min
Jul 28, 3:31 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai29 min
Jul 28, 3:44 PM MSTSevere Thunderstorm WarningFGZYavapai31 min
Jul 28, 4:00 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai30 min
Jul 28, 4:11 PM MSTSevere Thunderstorm WarningFGZYavapai34 min
Jul 28, 4:22 PM MSTSevere Thunderstorm WarningFGZYavapai23 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.